Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Lantus

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 10-10-2008, 01:44 PM
Bigbluefrog Bigbluefrog is offline
Junior Member
 
Join Date: Oct 2008
Posts: 2
Smile Lantus Avoid hypoglycemia!

Lantus website -avoid intravenous
My daughter takes lantus and some blogs concerned me about the hypoglycemia. Below 30 BG is very dangerous so I went on Lantus web site to see if it warns against this.
It says that LOW blood sugar can be caused by not injecting in the fatty tissue....So if you inject lantus and you see blood ... it can cause serious lows.
This is from the lantus website a bit technical but hopefully it will help others NOT suffer like you did
www.lantus.com PRECAUTIONS
General:
LANTUS is not intended for intravenous administration. The prolonged duration of activity of insulin glargine is dependent on injection into subcutaneous tissue. (fatty area) Intravenous administration of the usual subcutaneous dose could result in severe hypoglycemia.
Insulins, including LANTUS, can cause hypoglycemia (low blood sugar), hyperglycemia (high blood sugar), allergy, and skin reactions.
Hypoglycemia (low blood sugar):
Also alcohol use, liver, adrenal dysfunction, not eating enough can all cause significant hypoglycemia.Hypoglycemia can happen with:
Taking too much insulin. This can happen when too much insulin is injected.
Not enough carbohydrate (sugar or starch) intake. This can happen if a meal or snack is missed or delayed.
Vomiting or diarrhea that decreases the amount of sugar absorbed by your body.
Intake of alcohol.
Medicines that affect insulin. Be sure to discuss all your medicines with your healthcare provider. Do not start any new medicines until you know how they may affect your insulin dose.
Medical conditions that can affect your blood sugar levels or insulin. These conditions include diseases of the adrenal glands, the pituitary, the thyroid gland, the liver, and the kidney.
Too much glucose use by the body. This can happen if you exercise too much or have a fever.
Injecting insulin the wrong way or in the wrong injection area.
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 09:43 AM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.